MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY 10/12 GA; BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY 10/12 GA; BIOPSY NEEDLE KIT
Catalog Number 9465-VC-006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "right tibial diaphysis osteoid osteoma rf ablation.The on control device was used to drill through the bone to obtain access to the lesion for the ablation probe.The cortex of the bone was very dense and notably difficult to traverse.The device was used in pulse trigger fashion.The inner 12g needle and tip of 10g needle fractured during use and was retained in the patient.It was eventually retrieved with an orthopedic trephine needle extractor set.The patient was reported as fine post the procedure.".
 
Additional Manufacturer Narrative
(b)(4).Fractured pieces of oncontrol shaft were returned for evaluation.3 pieces were returned.Blood particulates were noted.The pieces were decontaminated and inspected.Both needle and biopsy sets were severely fractured that an accurate dimensional measurement was not possible.Viant is the supplier for oncontrol.A device history record (dhr) review was completed for lot 75941067.No issues or nonconformities were noted.Case details were reviewed.Customer stated, "right tibial diaphysis osteoid osteoma rf ablation.The oncontrol device was used to drill through the bone to obtain access to the lesion for the ablation probe.The cortex of the bone was very dense and notably difficult to traverse.The device was used in pulse trigger fashion.The inner 12g needle and tip of 10g needle fractured during use and was retained in the patient.It was eventually retrieved with an orthopedic trephine needle extractor set." 3 fractured small pieces of oncontrol shaft were returned for evaluation.The pieces were observed to be severely damaged.Additional information was requested.A response was received.Per customer both inner 12g and outer 10g fractured.Customer is unsure if excessive force was applied.Patient condition is fine.Per instructions for use (ifu) states the following: indications for use: the arrow oncontrol bone lesion biopsy system is intended for bone biopsy of the vertebral body and bone lesions.Do not apply excessive force to driver/ needle set.Procedure was done in a tibial site and is considered offlabel use.Damages observed indicate the cannula was subjected to excessive stress leading to fracture.This likely due to the anatomical conditions (density of bone).A manufacturing record review was completed by viant and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and user error.The der process will continue to monitor and investigate any similar events.
 
Event or Problem Description
It was reported that "right tibial diaphysis osteoid osteoma rf ablation.The oncontrol device was used to drill through the bone to obtain access to the lesion for the ablation probe.The cortex of the bone was very dense and notably difficult to traverse.The device was used in pulse trigger fashion.The inner 12g needle and tip of 10g needle fractured during use and was retained in the patient.It was eventually retrieved with an orthopedic trephine needle extractor set.The patient was reported as fine post the procedure.".

Brand Name
ONCONTROL COAXIAL BIOPSY TRAY 10/12 GA
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21110614
Report Number2134812-2025-00002
Device Sequence Number15643384
Product Code FCG
UDI-Device Identifier10841156108601
UDI-Public(01)10841156108601(11)240320(17)270319(10)75941067(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9465-VC-006
Device Lot Number75941067
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown